MAUDE Adverse Event Report: COOK INC INDY OTW VASCULAR RETRIEVER; MMX; DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC INDY OTW VASCULAR RETRIEVER; MMX; DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G51836
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Codes Vascular Dissection (3160); Unintended Loss of Vascular Access (4867)
Date of Event 09/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Cook was notified that the snare of an indy over the wire vascular retriever broke.The device was being used in a complex thoracoabdominal aortic stent procedure.The device was being used to snare a wire between the left subclavian artery and the right femoral artery.The snare broke at the base of the catheter while the wire guide was in it.The end of the snare was left floating in the subclavian artery.A new snare was used to retrieve the separated portion of the device.It was impossible to pull the snare and the separated portion back into the 12 french introducer.The introducer was removed, and arterial access was lost.Additionally, they reported a "traumatic dissection of the left subclavian ostium to recover the broken flare".No other adverse effects were reported for this incident.Additional information regarding the event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
E1: phone number: (b)(6) h3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: b5 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received 29sep2025 it was reported that the patient had no severe vessel calcification or tortuosity.The physician did not encounter difficulty advancing the snare itself.The issue only occurred after the guidewire was captured while attempting to withdraw the snare into the in-situ 12fr introducer.
 
Additional Manufacturer Narrative
Correction: h6 - annex a.Cook was notified that the snare of an indy over the wire vascular retriever broke.The indy over the wire vascular retriever device was being used in a complex thoracoabdominal aortic stent procedure.The patient did not have severe vessel calcification or tortuosity.The device was being used to snare a wire between the left subclavian artery and the right femoral artery.The physician did not encounter difficulty advancing the snare itself.The snare broke at the base of the catheter while the wire guide was in it.The end of the snare was left floating in the subclavian artery.A new snare was used to retrieve the separated portion of the device.It was impossible to pull the snare and the separated portion back into the 12 french introducer.The introducer was removed, and arterial access was lost.Additionally, the customer reported a "traumatic dissection of the left subclavian ostium to recover the broken flare".Reviews of documentation including the complaint history, drawing, device history record (dhr), quality control procedures, specifications, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.The indy over the wire vascular retriever was returned for investigation along with the cook 12 french introducer that was used in the procedure.The indy over the wire vascular retriever device had a bend approximately 48.5cm from the hub of the snare sheath.A portion of the suture wrap was unraveled, and this is where the catheter shaft/snare separated.A compression was identified on the catheter shaft near the clover of the snare.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search identified no other events reported for the related failure mode.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: precautions ¿ excessive force should not be used to manipulate or retrieve foreign objects ¿ visually inspect the product before use to ensure it is undamaged.For example, the shaft should be free of kinks.¿ always check fit through the intended guiding catheter or introducer sheath prior to use.Potential adverse events ¿ device and foreign body entrapment.Instructions for use ¿ upon removal from package, ensure the outer diameter (od) of the retriever is appropriate for the inner diameter of the introducer sheath.¿ insert the retriever over-the-wire through an in-situ guiding catheter or introducer sheath and advance it to the desired position.¿ while holding the flexor sheath in position, loosen tuohy-borst and advance the inner catheter through the flexor sheath until the snare emerges from the distal tip.Note: the snare will expand upon emergence from the flexor sheath.¿ while holding the flexor sheath in position, loosen tuohy-borst and advance the inner catheter through the flexor sheath until the snare emerges from the distal tip.Note: the snare will expand upon emergence from the flexor sheath.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, a potential root cause has been traced to the procedure, possibly excessive force.A definitive conclusion regarding the failure mode could not be determined.However, during the investigation, compression of the catheter shaft was observed.Excessive force during withdrawal, especially if the device was caught or entangled, can cause kinking or bending, particularly at stress concentration points identified in the failure analysis.Additionally, tip damage was noted on the 12 fr introducer, which possibly occurred during the attempted withdrawal of the snare.This suggests that the device may have caught on the end of the introducer, potentially causing excessive force to be applied and resulting in the snare breaking away from a portion of the catheter.Although a definitive conclusion could not be determined, it is likely that the failure was procedural in nature.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
INDY OTW VASCULAR RETRIEVER
Common Device Name
MMX; DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23064525
Report Number1820334-2025-01147
Device Sequence Number9866884
Product Code MMX
UDI-Device Identifier00827002518360
UDI-Public(01)00827002518360(17)280707(10)16681778
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K160593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG51836
Device Catalogue NumberINDY-8.0-35-100-40
Device Lot Number16681778
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer09/29/2025
11/07/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/01/2025
11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12 FR INTRODUCER (MANUFACTURER UNKNOWN).; SNARE (MANUFACTURER UNKNOWN).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale